MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 8000 C 502 MODULE; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 8000 C 502 MODULE; CLINICAL CHEMISTRY ANALYZER
Model Number C502
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service engineer (fse) visited the customer site.The fse noted that the instrument and data manager flagged a sample error and there were multiple tests where there was no numeric result.The fse inspected the instrument and the customer ran acceptable qc.The investigation is ongoing.
 
Event or Problem Description
The initial reporter complained of discrepant results for 1 patient sample tested for gluc3 glucose hk (gluc3) on a cobas 8000 c 502 module.The initial result was 172 mg/dl.This result was reported outside of the laboratory where it was questioned by the physician.The repeat results were 110 mg/dl, 110 mg/dl, and 111 mg/dl.These results were believed to be correct.The gluc3 reagent lot number was 65281701 with an expiration date of 31-oct-2023.
 
Additional Manufacturer Narrative
Calibration was last performed on 17-nov-2022 with acceptable results.Qc was acceptable.The sample was spun for 5 minutes at 5100 (unit of speed not provided).Based on the type of sample tube used, the recommended centrifugation time is 10 minutes.Two "abnormal aspiration" errors were observed on the alarm trace data.One of the errors occurred around the time of the discrepant result.These alarms are indicators of possible poor sample quality.The investigation determined the event was due to pre-analytical handling issues at the customer site.The issue was resolved by repeating the sample.

Brand Name
COBAS 8000 C 502 MODULE
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16060532
Report Number1823260-2022-04209
Device Sequence Number2044648
Product Code JJE
UDI-Device Identifier04015630920297
UDI-Public04015630920297
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC502
Device Catalogue Number05964067001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2022
Supplement Date Received by Manufacturer12/28/2022
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE ATTACHED DOCUMENT "PATIENT MEDICATIONS"
Patient Age81 YR
Patient SexFemale
Patient Weight68 KG